Alert archive / Wyoming / Freeze Warnings in 2016
Freeze Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this freeze warning at Jul 11, 2016, 1:32 PM MDT for 5 counties in Wyoming. It took effect at Jul 12, 2016, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2016, 1:32 PM MDT (19:32 UTC)
- In effect from
- Jul 12, 2016, 12:00 AM MDT
- Expired
- Jul 12, 2016, 8:09 AM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 109 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WWUS75 KRIW 111932
NPWRIW
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
132 PM MDT MON JUL 11 2016
...FREEZING TEMPERATURES EXPECTED IN TETON AND SUBLETTE COUNTIES...
.A COLD AIR MASS WILL BE OVER WESTERN WYOMING TONIGHT AND TUESDAY
MORNING. AREAS OF FREEZING TEMPERATURES ARE EXPECTED IN JACKSON
HOLE AND THE LOWER ELEVATIONS OF SUBLETTE COUNTY TONIGHT.
WYZ025-026-121500-
/O.NEW.KRIW.FZ.W.0002.160712T0600Z-160712T1500Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
132 PM MDT MON JUL 11 2016
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY.
* TEMPERATURE...26 TO 32.
* IMPACTS...FLOWER BEDS AND GARDENS MAY BE DAMAGED BY THE FREEZING
TEMPERATURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FLOWERS AND OTHER
SENSITIVE VEGETATION.
&&
$$
WYZ013-121500-
/O.NEW.KRIW.FZ.W.0002.160712T0600Z-160712T1500Z/
JACKSON HOLE-
INCLUDING THE CITY OF...JACKSON
132 PM MDT MON JUL 11 2016
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY.
* TEMPERATURE...26 TO 32.
* IMPACTS...FLOWER BEDS AND GARDENS MAY BE DAMAGED BY THE
FREEZING TEMPERATURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FLOWERS AND OTHER
SENSITIVE VEGETATION.
&&
$$2 follow-up statements
346 WWUS75 KRIW 120732 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 132 AM MDT TUE JUL 12 2016 ...FREEZING TEMPERATURES EXPECTED IN TETON AND SUBLETTE COUNTIES... .A COLD AIR MASS WILL BE OVER WESTERN WYOMING INTO THIS MORNING. AREAS OF FREEZING TEMPERATURES ARE EXPECTED IN PORTIONS OF JACKSON HOLE AND THE LOWER ELEVATIONS OF SUBLETTE COUNTY. WYZ025-026-121500- /O.CON.KRIW.FZ.W.0002.000000T0000Z-160712T1500Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 132 AM MDT TUE JUL 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...28 TO 32. * IMPACTS...FLOWER BEDS AND GARDENS MAY BE DAMAGED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL FLOWERS AND OTHER SENSITIVE VEGETATION. && $$ WYZ013-121500- /O.CON.KRIW.FZ.W.0002.000000T0000Z-160712T1500Z/ JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 132 AM MDT TUE JUL 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...28 TO 32. * IMPACTS...FLOWER BEDS AND GARDENS MAY BE DAMAGED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL FLOWERS AND OTHER SENSITIVE VEGETATION. && $$
628 WWUS75 KRIW 121409 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 809 AM MDT TUE JUL 12 2016 WYZ013-025-026-121515- /O.CAN.KRIW.FZ.W.0002.000000T0000Z-160712T1500Z/ JACKSON HOLE-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...JACKSON...PINEDALE...LA BARGE... BIG PINEY...FARSON 809 AM MDT TUE JUL 12 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FREEZE WARNING. AFTER OVERNIGHT LOWS IN THE 20S TO LOWER 30S...TEMPERATURES HAVE RISEN INTO THE UPPER 30S TO LOWER 40S. THEREFORE...THE NATIONAL WEATHER IN RIVERTON HAS CANCELLED THE FREEZE WARNING FOR THE AREA. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this freeze warning went out at Jul 11, 11:50 AM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 11, 11:50 AM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1150 AM MDT MON JUL 11 2016 .SHORT TERM...Monday through Wednesday night Looks like one more active day to get through before things settle down somewhat for the middle of the week. Dew points rose dramatically as the front passed from the 20s into the 50s for some areas. There are still some showers ongoing around midnight in eastern areas associated with favorable jet dynamics moving over the area. However, most of the area has been dry slotted. There was some snow after the frontal passage but little so far. As the flow moves through Montana, we still expect some wrap around moisture to move into the west and bring some rain and snow showers through the day although coverage and intensity will decrease in the afternoon hours. The models have trended further north with the best precipitation however, so we trimmed QPF a bit. There could still be a couple of inches at the higher elevations. There will be just enough instability left over for some isolated thunderstorms across the north east of the divide as well but coverage looks sparse. With the low wet bulb zero levels, small hail would be the main threat. The showers should end early this evening with the balance of the night dry. However, there is another concern today across central Wyoming. The latest models are showing 700 millibar winds increasing to 45 knots at 700 millibars across eastern portions of the county warning area this morning as a trough axis passes through. This should bring decent mixing. However, the highest winds are expected to be in the morning when mixing would be less than ideal. The really strong would not last that long either since winds would turn more northwest after that and the pressure gradient begins to slacken, probably by around noon. For now, we will issue a special weather statement for wind gusts to 55 mph. A place like Outer Drive could see a couple of wind gusts to around 60 mph though. The big difference will be temperatures, with many East of the Divide seeing highs 10 to 20 degrees cooler than on Sunday, feeling fall like. Even some of the lower elevation locations like Cody or Buffalo could stay in the 60s today. As for fire weather concerns, the temperatures look to stay cool enough to keep relative humidity from reaching critical levels for long. And there is a third concern across the west. With the combination of a clear sky and cool air mass bringing chilly temperatures to the west. Some of the western valleys will likely drop down near or around freezing early Tuesday morning and could lead to a frosty morning when people wake up on Tuesday morning. The pattern should settle down for the middle of the week as the flow turns more zonal. Temperatures will rebound but remain near to even a bit below normal. A couple of short waves will skirt by to the northern border and bring an isolated thunderstorm to a few spots but most areas will see nothing. Conditions will still be breezy at times though and with low relative humidity expected fire danger could increase once again beginning on Tuesday. .LONG TERM...Thursday through Monday Synopsis...Westerly flow with temperatures near seasonal normals will prevail Thursday through Saturday. Isolated thunderstorms are expected along and north of a weak stationary frontal boundary across northern Wyoming, while dry and breezy conditions along with elevated fire danger prevail south of the front. A ridge of high pressure will strengthen over the Rockies Sunday and Monday bringing warmer temperatures and mainly dry conditions. Discussion...GFS and ECMWF in good overall agreement swinging upper low south down the British Columbia coast Thursday and eastward into the vicinity of Cutbank by Friday night. This upper low will then slowly drift northward over the weekend as an upper high strengthens over the southern plains/southern Rockies. At the surface, high pressure over the northern plains on Thursday will slide off to the southeast Friday and Saturday. This will set up a weak frontal boundary across the north on Thursday, with return SE flow setting up a surface trough/dryline across eastern Wyoming Friday and Saturday. More organized thunderstorm activity is expected to remain well north and east of our area with a few afternoon and evening storms developing mainly off the eastern foothills of the Absaroka and Bighorn ranges. GFS is trending toward keeping monsoonal moisture further south, far south of Wyoming, over the weekend into early next week. Climatology favors sw monsoonal moisture reaching its northward extent into Wyoming around the last week of July/early August before retreating southward. && .AVIATION.../18Z issuance/ As the low pressure system over Montana moves to the east this afternoon and evening, MVFR conditions possible from NW WY through north central WY, especially over and near higher terrain. Rain and snow showers will be on the decrease this afternoon over NW WY and KJAC, while increasing around Bighorn Mountains and KBYG. Higher terrain will continue to be obscured across northern WY into the evening hours. Breezy wind will continue this afternoon into the early evening hours as well. Extreme NW WY over YNP likely to see some light showers overnight as well. Central and southern WY will see VFR conditions with breezy to windy conditions continuing into the mid evening hours. Gusts of 30 to 40 knots expected, and higher gusts over the higher terrain. Wind to decrease overnight and increase again after 16Z Tue, although speeds Tue lighter than Mon. && .FIRE WEATHER... Fire concerns should ease a bit today with cooler temperatures across the area. A gusty wind will develop this morning with strong wind possible for a few hours this morning in the southwestern wind corridor from Rock Springs to Natrona County before gradually decreasing this afternoon. Relative humidity will fall into the teens but should remain above critical levels. Snow showers will be possible in the northwest this morning with isolated afternoon thunderstorms in the north. Mixing and smoke dispersal will range from good across the north to excellent in the south and east. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...Hattings LONG TERM...AEM AVIATION...McDonald FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 11, 2:41 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MDT MON JUL 11 2016 WYZ001>020-022>030-121100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 241 AM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW INCHES OF SNOW POSSIBLE IN THE WESTERN MOUNTAINS THIS MORNING. STRONG WINDS INTO EARLY AFTERNOON FROM THE RED DESERT THROUGH NATRONA COUNTY. ELEVATED FIRE DANGER IN CENTRAL AND SOUTHERN WYOMING THIS AFTERNOON. ISOLATED THUNDERSTORMS IN NORTHERN WYOMING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND SOUTH. WEDNESDAY...ELEVATED FIRE DANGER IN THE SOUTH. THURSDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS ACROSS THE NORTH. DRY...WARM AND BREEZY CONDITIONS WILL BRING CONTINUED ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS. THANK YOU.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 PM MDT | Fire Weather Watch | RIW | Natrona | 11 hr |
Nearby
Freeze Warnings in Wyoming, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.